Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 247, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 11:59 AM CDT for 6 counties in Tennessee. It was in force for 61 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 11:59 AM CDT (16:59 UTC)
- Expired
- Jun 15, 2011, 1:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Davidson County, TN, Sumner County, TN, Trousdale County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 11 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 12:05 PM CDT | HAIL 1 | Nashville, TN | SPOTTER RPT QUARTER SIZED HAIL |
| Jun 15, 12:07 PM CDT | HAIL 0.5 | Old Hickory, TN | |
| Jun 15, 12:12 PM CDT | HAIL 0.25 | Mount Juliet, TN | |
| Jun 15, 12:21 PM CDT | HAIL 0.5 | Nashville, TN | |
| Jun 15, 12:51 PM CDT | HAIL 0.5 | Lebanon, TN | DIME SIZED HAIL AT HWY 109 AND I-40. |
| Jun 15, 1:02 PM CDT | HAIL 0.5 | Nashville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 11:52 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.0 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1677 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 1517 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190
WUUS54 KOHX 151659
SVROHX
TNC021-037-165-169-187-189-151800-
/O.NEW.KOHX.SV.W.0247.110615T1659Z-110615T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1159 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL WILLIAMSON COUNTY IN MIDDLE TENNESSEE...
DAVIDSON COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL CHEATHAM COUNTY IN MIDDLE TENNESSEE...
WESTERN TROUSDALE COUNTY IN MIDDLE TENNESSEE...
SOUTHERN SUMNER COUNTY IN MIDDLE TENNESSEE...
WILSON COUNTY IN MIDDLE TENNESSEE...
* UNTIL 100 PM CDT
* AT 1156 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR NASHVILLE...
MOVING EAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOODLETTSVILLE...
LAKEWOOD...
GREEN HILL...
BELINDA CITY...
GALLATIN...
LEBANON...
WATERTOWN...
HARTSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM WEDNESDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3644 8613 3632 8611 3629 8613 3624 8611
3604 8610 3604 8638 3610 8650 3607 8652
3606 8655 3603 8656 3603 8704 3634 8695
3636 8683 3635 8682 3647 8618
TIME...MOT...LOC 1658Z 263DEG 36KT 3622 8682
$$
FORECASTER:BOYD1 follow-up statement
123
WWUS54 KOHX 151737
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1237 PM CDT WED JUN 15 2011
TNC021-151747-
/O.CAN.KOHX.SV.W.0247.000000T0000Z-110615T1800Z/
CHEATHAM TN-
1237 PM CDT WED JUN 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CHEATHAM COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3644 8613 3632 8611 3630 8613 3620 8610
3606 8610 3604 8638 3610 8650 3607 8652
3606 8655 3603 8657 3607 8683 3619 8684
3630 8676 3647 8618
TIME...MOT...LOC 1737Z 263DEG 36KT 3627 8634
$$
TNC037-165-169-189-151800-
/O.CON.KOHX.SV.W.0247.000000T0000Z-110615T1800Z/
DAVIDSON TN-TROUSDALE TN-SUMNER TN-WILSON TN-
1237 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WILSON...
SOUTHERN SUMNER...WESTERN TROUSDALE AND CENTRAL DAVIDSON COUNTIES
UNTIL 100 PM CDT...
AT 1235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
LEBANON...MOVING EAST AT 40 MPH. SEVERAL REPORTS OF HAIL THREE QUARTER
TO THE SIZE OF QUARTERS HAVE BEEN REPORTED.
LOCATIONS IMPACTED INCLUDE...
HARTSVILLE AND WATERTOWN.
LAT...LON 3644 8613 3632 8611 3630 8613 3620 8610
3606 8610 3604 8638 3610 8650 3607 8652
3606 8655 3603 8657 3607 8683 3619 8684
3630 8676 3647 8618
TIME...MOT...LOC 1737Z 263DEG 36KT 3627 8634
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:12 AM CDT, 47 minutes earlier.
Area forecast discussion, Jun 15, 11:12 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1112 AM CDT WED JUN 15 2011 .UPDATE... ML/UL RIDGING ACROSS THE AREA THIS MORNING MOVING EAST AS WEAK TROUGH AXIS PUSHES IN BEHIND. WARM FRONT CURRENTLY SHOWING UP JUST SOUTHWEST ALSO EXPECTED TO MOVE ACROSS THE AREA AS WELL. INCREASING INSTABILITY AND DEEPER MOISTURE ASSOCIATED COMBINING TO KEEP CONVECTION GOING...AND THAT WILL CONTINUE INTO THE EARLY EVENING. SOME OF THESE STORMS ALSO EXPECTED TO BECOME STRONG TO SEVERE. CURRENT FORECAST TRENDS IN LINE SO WILL NEED ONLY TO MAKE A FEW MINOR ADJUSTMENTS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 634 AM CDT WED JUN 15 2011/ UPDATE...FOR 12Z TAFS. AVIATION... COMBINATION OF H5 S/W TROF DROPPING SE OVR THE AREA AND INCREASE IN DEWPTS/TEMPS EXPECTED TO GET AREA OF RW/TRW STARTED AROUND NOON. WL TEMPO MVFR COND W/TSRA 18Z-22Z KBNA AND 20Z-24Z KCSV. MVFR FG KCSV LATE TNGT. PREV DISCUSSION... /ISSUED 314 AM CDT WED JUN 15 2011/ DISCUSSION...UPPER TROUGH OVER THE PLAINS IS EXPECTED TO ROTATE EWD THROUGH THE OH/TN VALLEY TODAY. LOCAL WRF MODEL SHOWS SIGNIFICANT INCREASES IN INSTABILITY...B+...PRECIPITABLE WATER. IT ALSO SHOWS A 500MB JET DEVELOPING OVER THE AREA BY 18Z AND MOVING EWD ACROSS THE MIDSTATE THIS AFTERNOON. THUS IT APPEARS THAT ALL OF THE INGREDIENTS ARE COMING TOGETHER FOR A FEW SVR STORMS...MAINLY THIS AFTERNOON. SPC HAS OUTLOOKED A SLIGHT RISK SVR FOR TODAY WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. CONVECTION TAPERS OFF THIS EVENING AS DRIER AIR MOVES INTO THE AREA. NO COOLING AT THE SFC UNFORTUNATELY AS HIGH TEMPS BUMP UP AGAINST THE 90 MARK TOMORROW. UPPER RIDGE BUILDS BACK OVER THE AREA BY SAT. AS THIS UPPER RIDGE BUILDS IN OVER THE SERN STATES THE NEXT UPPER TROUGH MOVES INTO THE PLAINS BY MON WITH A WELL DEFINED SFC LOW SETTING UP OVER THE PLAINS BY FRI. THE ASSOCIATED WARM FRONT EXTENDS FROM THE KANSAS LOW SEWD ACROSS THE DEEP SOUTH ON FRI AM. THE WARM FRONT MOVES NWD TO AN IOWA TO WEST VIRGINIA LINE BY MON AM. THIS FEATURE WILL ALSO HELP TO KICK OFF CONVECTION OVER THE AREA DURING THE FRI-SUN PERIOD. SIGNIFICANT AMOUNTS OF DRY AIR AT ALL LEVELS GET PUMPED NEWD OUT OF THE LOWER PLAINS BEHIND THE WARM FRONT SUCH THAT CHANCES OF CONVECTION SEEMED TOO LOW TO MENTION ON MON AND TUE. THE UPPER TROUGH OVER THE PLAINS FINALLY MOVES EWD ENOUGH TO SPARK CONVECTION FOR TUE NGT AND WED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 15, 5:27 AM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY. MOISTURE WILL INCREASE ALONG A FRONTAL SYSTEM TODAY. AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL POSSIBLE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION FRIDAY. WARM AND UNSTABLE CONDITIONS COULD GENERATE ISOLATED SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jun 15, 7:48 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HAIL GALLATIN 36.38N 86.45W
06/15/2011 E0.88 INCH SUMNER TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN GALLATIN.
&&
JLMLocal storm report, Jun 15, 10:08 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 6 E GAINESBORO 36.36N 85.55W
06/15/2011 E0.75 INCH JACKSON TN TRAINED SPOTTER
SPOTTER RPT PENNY SIZED HAIL.
&&
TBOUCHERSpecial weather statement, Jun 15, 10:52 AM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1052 AM CDT WED JUN 15 2011 TNZ005>007-023-025-026-151645- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1052 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ERIN...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, Jun 15, 11:00 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 1 S CARTHAGE 36.24N 85.94W
06/15/2011 E1.00 INCH SMITH TN TRAINED SPOTTER
SPOTTER RPT QUARTER SIZED HAIL.
&&
TBOUCHERLocal storm report, Jun 15, 11:40 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 5 E CLARKSVILLE 36.56N 87.26W
06/15/2011 E0.50 INCH MONTGOMERY TN TRAINED SPOTTER
&&
TBOUCHERLocal storm report, Jun 15, 11:52 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1152 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM HAIL 5 NW COOKEVILLE 36.21N 85.57W
06/15/2011 E0.88 INCH PUTNAM TN TRAINED SPOTTER
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Jackson, Overton, Pickett, Putnam | 57 min |
| Jun 15, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 28 min |
| Jun 15, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
| Jun 15, 11:42 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Putnam | 63 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jun 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 49 min |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Williamson, Wilson | 62 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 65 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 28 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 54 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 63 min |
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 27 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 29 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 28 min |
| Jun 15, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 31 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 13 min |
| Jun 15, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 48 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 34 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Jun 15, 5:47 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 3 hr |
| Jun 15, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jun 15, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.